Lymphoid reaction observed in eczema patients receiving dupilumab
For adults with atopic dermatitis (AD) receiving dupilumab treatment, a reversible lymphoid reaction (LR) has been observed, which mimics cutaneous T-cell lymphoma (CTCL), according to a study published online Oct. 18 in JAMA Dermatology.
Celeste M. Boesjes, M.D., from the University Medical Center Utrecht in the Netherlands, and colleagues conducted a retrospective observational case series involving adult patients with AD treated with dupilumab to examine the clinical and histopathological features of patients clinically suspected for CTCL.
The study included 14 patients suspected for CTCL with deterioration of symptoms during dupilumab treatment. The researchers found that three of these were retrospectively diagnosed with preexistent mycosis fungoides (MF) and 11 were diagnosed with an LR.
The patients diagnosed with an LR showed MF-like symptoms, but had different histopathologic findings, including sprinkled distribution of small hyperchromatic lymphocytes in the upper epidermal section, a dysregulated CD4:CD8 ratio, and overexpression of CD30, without CD2/CD3/CD5 loss. There was a median of four months to clinical worsening. In all patients, posttreatment biopsies showed complete clearance of the LR.
"Clinical and histopathologic recognition of an LR is important, and treatment discontinuation is recommended in these patients," the authors write.
More information: Celeste M. Boesjes et al, Dupilumab-Associated Lymphoid Reactions in Patients With Atopic Dermatitis, JAMA Dermatology (2023). DOI: 10.1001/jamadermatol.2023.3849
Joan Guitart, Dupilumab, Atopic Dermatitis, and Mycosis Fungoides—New Insights on an Evolving Story, JAMA Dermatology (2023). DOI: 10.1001/jamadermatol.2023.3846
2023 HealthDay. All rights reserved.